# SDR 2008FA0000587

- Difficulty date: August 19, 2008
- Submitted: September 15, 2008
- Operation: General aviation
- Aircraft: N9485V
- Make and model: Mooney M20E
- Aircraft serial: 700043
- Engine: Lyc IO360A1A
- Propeller: Hartzl HCC2YR1
- System (JASC): 6113 · Propeller Spinner Section
- Part: Dome
- Part number: D57691P
- Part serial: 0703976C
- Condition: Cracked
- Location: Spinner
- Part time: 22 hours
- Component: Spinner
- Component part number: 83554P
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE SPINNER ASSY FAILED IN FLIGHT ON A 2.2 HR FLIGHT LEG. APPROXIMATELY 1.5 HRS INTO THE FLIGHT A SMALL SHUDDER WAS FELT AND ALL INDICATION CHECKED NORMAL. THE AC COMPLETED THE FLIGHT AND IT WAS NOTED THAT 4" X 4" SECTION OF THE SPINNER BROKE OFF. THE COWLING HAD TWO SCRAP MARKS AND NO OTHER DAMAGE WAS NOTED.  MFG SL-61-286 WAS ACCOMPLISHED 7.31 HRS PRIOR TO FAILURE. OWNER REPORTS SPINNER WAS CHECKED ON PREFLIGHT APPROXIMATELY 1.5 HRS PRIOR TO FAILURE. SPINNER TT 21.64 HRS. PROBABLE CAUSE: SPINNER DOME IS TOO LARGE FOR A SPINNER WITHOUT A FORWARD BULKHEAD FOR SUPPORT. (K)
